Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 351, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 15, 2009, 10:34 PM CDT for Creek County, Osage County, Tulsa County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2009, 10:34 PM CDT (03:34 UTC)
- Expired
- Jul 15, 2009, 11:10 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Osage County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 61 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:15 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 15, 8:15 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT WED JUL 15 2009
.DISCUSSION...
HAVE UPDATED FORECAST REMOVING EVENING WORDING AND
REMOVING EXCESSIVE HEAT WARNING WORDING FOR ALL EXCEPT
SOUTHEAST OKLAHOMA. MADE SOME MINOR CHANGES TO
TEMPERATURES AND DEW POINTS TO GO ALONG WITH CURRENT
TRENDS.
&&
.PREV DISCUSSION... /ISSUED 642 PM CDT WED JUL 15 2009/
..AVIATION...
DISCUSSION...
A FRONTAL BOUNDARY STRETCHED WEST TO EAST ACROSS
NORTHERN OKLAHOMA TO NEAR THE MISSOURI ARKANSAS
BORDER MAY IGNITE THUNDERSTORMS OVERNIGHT. TAF
SITES KTUL KRVS KFYV KXNA RISK THUNDER MAINLY IN
08Z-14Z TIME PERIOD. A HIGHER THREAT OF THUNDER
WILL BE NORTH OF THOSE SITES... HOWEVER OUTFLOW
FROM ANY THUNDERSTORMS THAT DO FORM WILL RESULT
IN A RATHER VARIABLE WIND DIRECTION. MORE STORMS
WILL DEVELOP LATE THURSDAY AFTERNOON.
OTHER THAN THUNDERSTORMS...VFR CONDITIONS ARE
EXPECTED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....15Hazardous weather outlook, Jul 15, 9:53 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 953 PM CDT WED JUL 15 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 955 PM CDT WED JUL 15 2009 ...THUNDERSTORMS CHANCES INCREASING WITH TEMPERATURES DECREASING A LITTLE... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... WEAK COLD FRONT IS MOVING SOUTH THROUGH NORTHEAST OKLAHOMA WITH SCATTERED THUNDERSTORMS DEVELOPING. VERY UNSTABLE AIR ALONG WITH STRENGTHENING WIND FIELD WILL BRING A SEVERE WEATHER THREAT. STRONG WINDS AND HAIL WILL BE THE MAIN THREATS. SLOW MOVEMENT OF THE THUNDERSTORMS WILL CAUSE LOCALLY HEAVY RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE SLOW MOVING COLD FRONT WILL CONTINUE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS BOTH DURING THE DAY THURSDAY...AND AGAIN THURSDAY NIGHT INTO FRIDAY. TEMPERATURES WILL CONTINUE HOT ON THURSDAY IN SOUTHEAST OKLAHOMA...SOUTH OF THE FRONT...WITH AFTERNOON HEAT INDEX VALUES BETWEEN 102 AND 108 DEGREES. COOLING IS LIKELY ONCE THE FRONT PASSES IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DRY AND SEASONABLY COOL WEATHER IS EXPECTED OVER THE WEEKEND...WITH THUNDERSTORM CHANCES RETURNING EARLY NEXT WEEK AS THE DEVELOPING WEATHER PATTERN FAVORS REPEATED CHANCES FOR PASSING THUNDERSTORM COMPLEXES. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 15, 7:18 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
718 PM CDT WED JUL 15 2009
ARZ011-160045-
MADISON AR-
718 PM CDT WED JUL 15 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN MADISON
AT 718 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF WEATHERS...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WEATHERS.
THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3602 9345 3588 9351 3596 9369 3602 9369
TIME...MOT...LOC 0018Z 320DEG 5KT 3598 9360Special weather statement, Jul 15, 8:56 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT WED JUL 15 2009
OKZ054-059-160230-
OSAGE OK-PAWNEE OK-
856 PM CDT WED JUL 15 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 856 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES WEST OF RALSTON...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FAIRFAX...PAWNEE...
BLACKBURN...SKEDEE AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3654 9699 3654 9696 3656 9693 3656 9690
3658 9689 3658 9657 3631 9656 3635 9700
TIME...MOT...LOC 0156Z 280DEG 15KT 3648 9696Special weather statement, Jul 15, 10:24 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT WED JUL 15 2009
OKZ054-059-060-160415-
OSAGE OK-PAWNEE OK-TULSA OK-
1024 PM CDT WED JUL 15 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...TULSA AND EASTERN PAWNEE
AT 1024 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF SKIATOOK TO 8 MILES NORTHWEST OF
SAND SPRINGS...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...GRAY...SAND SPRINGS...
SPERRY AND SKIATOOK.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3632 9584 3603 9600 3605 9603 3608 9603
3608 9611 3616 9627 3617 9627 3617 9629
3618 9632 3644 9619
TIME...MOT...LOC 0324Z 290DEG 17KT 3638 9612 3619 9623Local storm report, Jul 15, 10:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1026 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL MARAMEC 36.24N 96.68W
07/15/2009 E1.00 INCH PAWNEE OK LAW ENFORCEMENT
NICKEL AND QUARTER SIZE HAIL.
&&
GEWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:56 PM CDT | Special Weather Statement | TSA | Pawnee | 34 min |
| Jul 15, 9:04 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 41 min |
| Jul 15, 9:39 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 66 min |
| Jul 15, 10:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 63 min |
| Jul 15, 10:24 PM CDT | Special Weather Statement | TSA | Tulsa | 51 min |
| Jul 15, 10:42 PM CDT | Special Weather Statement | TSA | Pawnee | 63 min |
| Jul 15, 11:27 PM CDT | Special Weather Statement | TSA | Tulsa | 63 min |
| Jul 15, 11:58 PM CDT | Special Weather Statement | TSA | Osage | 62 min |
| Jul 16, 12:43 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| Jul 16, 12:53 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| Jul 16, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 39 min |
| Jul 16, 2:02 AM CDT | Special Weather Statement | TSA | Creek | 58 min |
| Jul 16, 2:55 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 65 min |
| Jul 16, 2:05 PM CDT | Special Weather Statement | TSA | Washington | 55 min |
| Jul 16, 2:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Jul 16, 2:54 PM CDT | Special Weather Statement | TSA | Haskell, LeFlore | 66 min |
| Jul 16, 3:02 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 58 min |
| Jul 16, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 21 min |
| Jul 16, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 50 min |
| Jul 16, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 62 min |
| Jul 16, 3:47 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| Jul 16, 4:18 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Jul 16, 4:36 PM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Jul 16, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 64 min |
| Jul 16, 5:52 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 53 min |
| Jul 16, 6:03 PM CDT | Special Weather Statement | TSA | Choctaw | 27 min |
| Jul 16, 6:11 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 64 min |
| Jul 16, 6:47 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 58 min |
| Jul 15, 7:18 PM CDT | Special Weather Statement | TSA | Madison | 27 min |
| Jul 15, 7:33 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 21 min |
| Jul 16, 1:02 AM CDT | Special Weather Statement | TSA | Carroll | 43 min |
| Jul 16, 1:06 AM CDT | Special Weather Statement | TSA | Carroll | 39 min |
| Jul 16, 1:30 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 60 min |
| Jul 16, 2:57 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.